Constant Itching on forearms

PositiveLady10PositiveLady10 Posts: 52 ✭✭

I was diagnosed with Lobular breast cancer,HER2 positive in Nov 18.Ive had 6 rounds of Chemo,a mastectomy in June and am now on Letrozole for 5 years and Herceptin thigh injections every 3 weeks up until end of March 2020.I am starting 3 weeks of Radiotherapy on Wednesday.

Since my surgery I have had constant unbearable itching,mainly on my forearms,to say this is slowly driving me insane would be an understatement!!! ( 8 weeks now).

I have seen 2 different Oncologists,2 GPs and 2 clinical practitioners.I have a list of different Antihistamines which have been prescribed,along with steroid creams,lotions and creams,and nothing so far has worked.

My Oncologist suggested to stop taking the Letrozole for 2 weeks to see if that helped .......it didn’t.

Is there anyone on here who has had this side effect,as I can’t seem to get an answer anywhere of what is causing it.

It starts of an evening and the earliest time is 1am before I am able to settle down,Saturday night it was 4.30am, I do not feel strong or rested enough to start my radiotherapy on Wednesday,but I so want it done and over with,I’m just so tired.

It is 11.45p.m I am writing this now to distract me from scratching.

Any positive advice would be gratefully received.

Barbara ....PositiveLady10

Comments

  • LouiseJLouiseJ Posts: 333 mod

    @PositiveLady10

    Hi Barbara,

    I am so sorry to hear the itching you are suffering from is still going on and drs so far are unable to determine the cause of it. Bless you that must be so infuriating and very uncomfortable. You must be feeling really tired from the broken nights. Horrible for you.

    I haven’t come across this relating to cancer treatment. Have they done a blood test to see if an underlying cause as yet unknown is causing it. I suggest this as a friend of mine ( not a cancer patient) suffered with terrible itching, tried everything, to no avail. Then it transpired from having a blood test she had developed diabetes, the itching had been related to her blood sugar and was a symptom. Don’t panic I am not suggesting you are now diabetic, but wondered if the Drs could check your bloods for any other condition.

    How did you get on with radiotherapy today?

    Thinking of you ,

    🤗🤗

    Lou xx

  • PositiveLady10PositiveLady10 Posts: 52 ✭✭

    Hi Lou,

    thank you for your suggestion, I certainly will ask my Dr about a blood test.

    Good start today.... all the computers had crashed at the hospital causing a 2hr delay, I was offered the choice of waiting around or coming in on Bank Holiday Monday for today’s session, needless to say I stayed and had my 1st session done.

    Fourteen more to go haha.

    Weather is going to be really hot at the weekend, I’ve got my son, daughter in law and 2 small granddaughters coming Friday to Sunday so I’m looking forward to that.

    We will all go to our beach hut, have fun on the beach.

    I hope you are doing ok, enjoy your weekend,

    love Barbara xx

  • LouiseJLouiseJ Posts: 333 mod

    @PositiveLady10

    Hi Barbara,

    Sorry it was delayed, but it was a good idea to stick around! Back again tomorrow?

    Yes, the forecast is good, enjoy the time with your family, we were down at the beach on Sunday afternoon. A quiet one for us I think, it would be nice to just sit in the garden for a bit to be honest! Haha!

    Have a good evening,

    Lou xx

  • LouiseJLouiseJ Posts: 333 mod

    @PositiveLady10

    Hi Barbara,

    Just wondering how you are getting on with the radiotherapy? I think you may be almost at the end of your sessions, is that right? I hope you are coping ok with the daily travel to and from hospital and any side effects that are occurring.

    We still have some pleasant weather around, just not sure for how much longer!

    Thinking of you,

    Chat soon,

    🤗🤗

    Lou xx

  • PositiveLady10PositiveLady10 Posts: 52 ✭✭

    Hi Lou, lovely to hear from you.

    Had number 7 of 15 Radiotherapy sessions on Friday, I’ve got every day next week then 3 more, finish on 11/9.

    Had radiotherapy first on Friday then went to chemo suite for Herceptin injection, I was really tired yesterday.

    Itching is ongoing, am seeing Oncologist in a couple of weeks,to maybe try Herceptin injection giving as IV, it apparently works differently in the system???

    Ive run out of things to try now,learning to live with it now.

    The weather has been gorgeous so been able to do a bit then sit a bit in the garden.

    I hope you are doing ok and enjoying this lovely weather, will let you know how “the itching saga” goes haha,

    take care,

    Barbara x

  • LouiseJLouiseJ Posts: 333 mod

    @PositiveLady10

    Hi Barbara,

    Oh well done you are halfway through! That is so good to hear, I can understand how tired you must be, having the Herceptin as well during the radiotherapy must add to the fatigue.

    Lets hope you see a difference in the way it is administered next time, that would be an answer to the itching. It must be frustrating and uncomfortable, I am sorry.

    Yes, please keep in touch with how you get on, you are almost at the end of this treatment Barbara, which is brilliant! 😊.

    Chat soon,

    Lou xx

Sign In or Register to comment.